Alert archive / Vermont / River Flood Warnings in 2015

River Flood Warning 2, NWS Burlington, VT

April 22, 2015Orleans County, Vermont

NWS Burlington, VT issued this river flood warning at Apr 22, 2015, 7:50 AM EDT for Orleans County, Vermont. It took effect at Apr 22, 2015, 11:38 AM EDT. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Apr 22, 2015, 7:50 AM EDT (11:50 UTC)
In effect from
Apr 22, 2015, 11:38 AM EDT
Expired
Apr 29, 2015, 9:50 PM EDT
In force
7 days
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
Minor

County Orleans County, VT

The radar

The Burlington radar (KCXX), 85 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Barton River near Coventry (COVV1). The gauge peaked at 8.70 ft at Apr 23, 2015, 1:00 PM EDT.

actionminor681004/2204/2304/2404/2504/2604/2704/2804/2904/3005/01
Action stage
7 ft
Minor stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04296280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WGUS41 KBTV 221150
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BURLINGTON VT 
750 AM EDT WED APR 22 2015

...The National Weather Service in Burlington has issued a flood 
warning for the following rivers in Vermont...

  Barton River At Coventry

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

VTC019-231150-
/O.NEW.KBTV.FL.W.0002.150423T0150Z-000000T0000Z/
/COVV1.1.ER.150423T0150Z.150424T0200Z.000000T0000Z.UU/
750 AM EDT WED APR 22 2015

The National Weather Service in Burlington has issued a 

* Flood Warning for 
  The Barton River At Coventry.
* from this evening until further notice...Or until the warning is 
  cancelled.
* At  7:30 AM Wednesday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday night and continue 
  to rise to near 8.9 feet by late Thursday evening.
* Impact...At 8.0 feet...Maple Street and River Road between Orleans 
  and Coventry Station will flood. There will be extensive field and 
  lowland flooding.

&&
    
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
      4476 7224                       

$$
3 follow-up statements
505 
WGUS81 KBTV 221538
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
1138 AM EDT WED APR 22 2015

...The Flood Warning continues for the following rivers in Vermont...

  Barton River At Coventry

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

VTC019-231638-
/O.EXT.KBTV.FL.W.0002.150422T1538Z-000000T0000Z/
/COVV1.1.ER.150422T1245Z.150424T0100Z.000000T0000Z.UU/
1138 AM EDT WED APR 22 2015

The Flood Warning continues for
  The Barton River At Coventry.
* until further notice...Or until the warning is cancelled.
* At 11:30 AM Wednesday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 8.0 feet...Maple Street and River Road between Orleans 
  and Coventry Station will flood. There will be extensive field and 
  lowland flooding.

&&
    
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
      4476 7224                       

$$
028 
WGUS81 KBTV 231605
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
1205 PM EDT THU APR 23 2015

...The Flood Warning continues for the following rivers in Vermont...
  Barton River At Coventry

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

VTC019-241705-
/O.CON.KBTV.FL.W.0002.000000T0000Z-000000T0000Z/
/COVV1.1.ER.150422T1245Z.150424T0700Z.000000T0000Z.UU/
1205 PM EDT THU APR 23 2015

The Flood Warning continues for
  The Barton River At Coventry.
* At 11:30 AM Thursday the stage was 8.6 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.4 feet by early
  Friday then begin falling.
* Impact...At 8.0 feet...Maple Street and River Road between Orleans 
  and Coventry Station will flood. There will be extensive field and 
  lowland flooding.

&&
    
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
      4476 7224                       

$$
428 
WGUS81 KBTV 241325
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
925 AM EDT FRI APR 24 2015

...The Flood Warning is cancelled for the following rivers in 
Vermont...

  Barton River At Coventry

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

VTC019-241355-
/O.CAN.KBTV.FL.W.0002.000000T0000Z-150424T1325Z/
/COVV1.1.ER.150422T1245Z.150423T1845Z.150424T1200Z.UU/
925 AM EDT FRI APR 24 2015

The Flood Warning is cancelled for
  The Barton River At Coventry.
* At  8:30 AM Friday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at  8:00 AM Friday.
* Forecast...The river will continue to fall to 7.6 feet by Saturday 
  morning.


&&
    
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
      4476 7224                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Apr 22, 7:36 AM EDT, 14 minutes earlier.

Area forecast discussion, Apr 22, 7:36 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
736 AM EDT WED APR 22 2015

.SYNOPSIS...
A LARGE UPPER LEVEL LOW PRESSURE SYSTEM ACROSS THE GREAT LAKES AND
ONTARIO WILL DRIFT SLOWLY EASTWARD THROUGH THE END OF THE WEEK. THIS
SYSTEM WILL PROVIDE THE NORTH COUNTRY WITH SEASONABLY COOL
CONDITIONS...ALONG WITH CONSIDERABLE CLOUDINESS. EMBEDDED SMALLER
SCALE DISTURBANCES WILL BRING PERIODS OF RAIN SHOWERS...WHICH WILL
BE MOST WIDESPREAD LATE TODAY INTO TONIGHT. SOME SNOW SHOWERS ARE
POSSIBLE ACROSS THE HIGHER TERRAIN...WITH SOME ACCUMULATING SNOW
FOR THE SUMMITS ESPECIALLY THURSDAY NIGHT INTO FRIDAY.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
AS OF 724 AM EDT WEDNESDAY...NORTH COUNTRY WILL REMAIN IN DEEP-
LAYER SWLY FLOW TODAY...AS CLOSED UPPER LOW REMAINS QUASI-
STATIONARY NORTH OF THE U.P. OF MICHIGAN. SHORTWAVE TROUGH
ROUNDING THE BASE OF THE 500MB TROUGH WILL SHIFT NEWD FROM PA
ACROSS NY/NEW ENGLAND DURING THE AFTN HRS. THIS WILL ENHANCE
UPWARD MOTION AND EXPAND COVERAGE OF SHOWER ACTIVITY THIS
AFTERNOON AND EVENING. ALL GUIDANCE CONSISTENT IN SHOWING SHOWER
ACTIVITY MOST WIDESPREAD ACROSS CENTRAL/ERN VT...AND HAVE SHOWN
HIGHEST POPS THERE (80-100 PERCENT)...AND GENERALLY 50-80 PERCENT
ACROSS THE CHAMPLAIN VALLEY WWD INTO THE ADIRONDACKS.

BASED ON EARLY AM RADAR TRENDS...IT APPEARS ISOLD/SCT SHOWERS WILL
MOVE ACROSS NRN NY - AND PERHAPS INTO THE CHAMPLAIN VALLEY -
DURING THE MID MORNING HRS. SHOWERS MOVING GENERALLY NE 30-35
MPH EAST OF LAKE ONTARIO AS OF 1120Z. HAVE CARRIED CHANCE POPS
DURING THE MORNING HRS TO COVER THIS SHOWER ACTIVITY AS IT MOVES
NEWD. OVERALL TREND WILL BE FOR ACTIVITY TO BECOME MORE
WIDESPREAD AS THE AFTERNOON PROGRESSES, ESPECIALLY FOR CENTRAL
AND ERN VT. SUNNY SKIES EXPECTED AT TIMES DURING THE MORNING
HRS...BEFORE TRENDING MOSTLY CLOUDY FOR THE AFTERNOON AND EVENING
PERIOD. RAINFALL AMTS GENERALLY A TENTH TO 0.30" FROM THE
ADIRONDACKS EWD...WITH THE HIGHEST TOTALS EXPECTED ACROSS ERN VT.
MEANWHILE...RAINFALL GENERALLY <0.10" ACROSS THE ST. LAWRENCE
VALLEY. HIGH TEMPERATURES TODAY GENERALLY EXPECTED IN THE MID-UPR
50S. SFC WINDS GENERALLY SOUTH 10-15 MPH THIS MORNING...SHIFTING
INTO THE SW AND WEST THIS AFTN WITH TROUGH PASSAGE.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH FRIDAY/...
AS OF 306 AM EDT WEDNESDAY...THE SHORT-TERM WILL FEATURE CONTINUED
SEASONABLY COOL AND MOIST CONDITIONS...WITH POTENTIAL FOR
UPSLOPE/OROGRAPHIC SNOWFALL THURSDAY NIGHT INTO FRIDAY...INCLUDING
LIGHT TO MODERATE ACCUMULATIONS FOR THE HIGHER SUMMITS.

LINGERING RAIN SHOWERS ACROSS CENTRAL INTO NERN VT THIS EVENING WILL
GRADUALLY MOVE NEWD OUT OF THE REGION OVERNIGHT. MAY SEE AN
ADDITIONAL 0.10"-0.20" RAINFALL ACROSS CENTRAL/ERN VT BEFORE
ACTIVITY ENDS AROUND MIDNIGHT. SHOULD SEE AT LEAST SOME MODEST RISES
ON AREA RIVERS TONIGHT...AND MINOR FLOODING IS POSSIBLE FOR THE
BARTON RIVER AT COVENTRY BASED ON CURRENT EXPECTATIONS. WHILE SKIES
WILL REMAIN MOSTLY CLOUDY OVERNIGHT...LOW-LEVEL CAA FROM THE WEST
WILL ALLOW TEMPS TO FALL INTO THE LOW-MID 30S FOR OVERNIGHT LOWS.

UPR LOW CENTER PROGRESSES ACROSS NRN NY AND VT ON
THURSDAY...MAINTAINING CLOUDY SKIES, ALONG WITH COOL AND MOIST
CONDITIONS. HIGH TEMPERATURES ON THURSDAY WILL BE WELL BELOW
SEASONABLE NORMS...AND GENERALLY IN THE MID TO UPPER 40S...AND
LOCALLY IN THE LOWER 40S FOR THE NRN ADIRONDACK REGION.

POTENTIAL FOR SHOWERS WILL GRADUALLY INCREASE AS NWLY FLOW DEVELOPS
ACROSS NRN NY THURSDAY AFTN...AND ACROSS VT THURSDAY NIGHT. LOOKS
LIKE AN UPSLOPE FLOW SETUP FOR A TIME THURSDAY NIGHT...AND THERMAL
FIELDS SUPPORT SNOW AT ELEVATIONS ABOVE 1000'...WITH A RAIN/SNOW MIX
POSSIBLE IN VALLEY LOCATIONS LATER THURSDAY NIGHT. LOWS THURSDAY
NIGHT WILL BE NEAR FREEZING MOST LOCATIONS...AND LOCALLY IN THE LOW-
MID 20S ABOVE 2000 FEET ELEVATION.

CYCLONIC FLOW REMAINS IN PLACE THROUGH FRIDAY...WITH ISOLD VALLEY
SHOWERS AND MORE FREQUENT RAIN/SNOW SHOWERS ACROSS THE HIGHER
ELEVATIONS. HIGHS FRIDAY REMAINING COOL...GENERALLY 45-50F.

MAY SEE SOME DECENT SNOWFALL ACCUMULATIONS ACROSS THE HIGHER SUMMITS
OF THE NRN ADIRONDACKS AND CENTRAL/NRN GREEN MTNS...MAINLY THURSDAY
NIGHT AND FRIDAY. CURRENT INDICATIONS SUPPORT AROUND 6" OF NEW SNOW
ALONG THE RIDGE TOPS FROM JAY PEAK TO MT. MANSFIELD...AND SIMILARLY
ACROSS THE HIGH PEAKS OF THE ADIRONDACKS. MAY SEE A WET COATING-1"
SNOWFALL AMTS DOWN TO ABOUT 1000' DURING THURSDAY NIGHT...WITH SNOW
LEVELS RISING DURING THE DAY FRIDAY TO ABOVE 2000'.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 352 AM EDT WEDNESDAY...CONTINUING THE THEME OF PERIODIC
APRIL SHOWERS WITH MOSTLY CLOUDY AND COOL WEATHER FROM CYCLONIC
NORTHWEST UPSLOPE FLOW AROUND A CLOSED UPPER LOW TO OUR NORTH AND
EAST.

MODEL CONSENSUS IS THAT THE LOW WILL INITIALLY BE OVER NORTHERN
MAINE FRIDAY NIGHT AND IT GRADUALLY FILLS AND MOVES SLOWLY EAST
INTO THE CANADIAN MARITIMES BY THE END OF THE PERIOD ON TUESDAY
WHICH WILL LESSEN THE CHANCE OF SHOWERS AS THE DAYS GO ON. STILL A
CHANCE OF SNOW SHOWERS ON THE UPPER PORTIONS OF THE MOUNTAINS BY
DAY WITH FREEZING LEVELS LOWERING OVERNIGHT POSSIBLY REACHING THE
VALLEY LOCATIONS WITH A MIX OF RAIN AND SNOW SHOWERS EARLY MORNING
HOURS.

MODELS CONTINUE TO BE IN DECENT AGREEMENT WITH THE LOCATION OF THE
UPPER LOW THROUGH SUNDAY THEN DIVERGE ON THE PLACEMENT MONDAY AND
TUESDAY. ECWMF A BIT OF AN OUTLIER COMPARED TO THE GFS, GEFS,
NAEFS, UK, AND CANADIAN MODELS WHICH ARE A BIT MORE PROGRESSIVE
VS THE ECMWF WHICH ACTUALLY SHOWS THE LOW RETROGRADING BACK OVER
NEW ENGLAND BY MONDAY NIGHT AND TUESDAY.

DAYTIME MAX TEMPERATURES WILL BE IN THE UPPER 40S TO MID 50S
THROUGHOUT THE LONG TERM WITH LOWS IN THE UPPER 20S TO MID 30S
WITH A SLIGHT UPWARD TREND NEXT WEEK.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 12Z THURSDAY...PERIODS OF MVFR DEVELOPING WITH RAIN AND
MIST DEVELOPING, AND EVEN SOME WET SNOW FLAKES MIXED IN AT KSLK.
POSSIBLE IFR AT RUT/MPV FOR A FEW HOURS THIS AFTERNOON BUT
UNCERTAIN SO LEFT IT OUT FOR NOW.

SCATTERED TO BROKEN VFR CLOUDS AND SCATTERED RAIN SHOWERS WILL
PERSIST ACROSS THE REGION THROUGH TODAY. A WAVE OF LOW PRESSURE
WILL BRING A MORE ORGANIZED PERIOD OF LIGHT RAIN IN THE AFTERNOON
AND EVENING AS DEPICTED IN THE LATEST HRRR WHICH HAS A HANDLE ON
SHOWERS NOW ENTERING THE ST. LAWRENCE VALLEY. WINDS
SOUTH/SOUTHWEST LESS THAN 7 KNOTS BECOMING 10 KNOTS WITH GUSTS
15-20 KNOTS DURING THE DAY TODAY.

OUTLOOK 12Z THURSDAY THROUGH SUNDAY...PERSISTENT MOSTLY CLOUDY
CONDITIONS WITH VFR CEILINGS AS UPPER LOW REMAINS IN PLACE.
PERIODS OF LIGHT RAIN SHOWERS WILL RESULT IN INTERMITTENT MVFR
CEILINGS/VISIBILITIES. ON THURSDAY SOME SNOW POSSIBLY WILL MIX IN
WITH RAIN SHOWERS AT MPV/SLK...AND A MIX OF RAIN/SNOW SHOWERS
POSSIBLE AT ALL TAF LOCATIONS DURING THURSDAY NIGHT AND FRIDAY
NIGHT. OTHERWISE MOSTLY RAIN SHOWERS SATURDAY AND SUNDAY.

&&

.HYDROLOGY...
RAINFALL AMOUNTS OF UP TO 0.50" ARE EXPECTED ACROSS CENTRAL/ERN VT
THIS AFTERNOON THROUGH THE FIRST HALF OF TONIGHT. SOME MODEST
RIVER RISES CAN BE EXPECTED LATE TODAY THROUGH TONIGHT. SINCE THE
BARTON RIVER AT COVENTRY HAD AN OBSERVED STAGE OF 7.6' AT 07Z THIS
MORNING...ANTICIPATE THAT ONE FORECAST POINT WILL LIKELY REACH
MINOR FLOOD STAGE (BETWEEN 8-9') SOMETIME TONIGHT.
ELSEWHERE...RIVER RISES ARE EXPECTED TO BE WITHIN BANKFULL.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...BANACOS
NEAR TERM...BANACOS
SHORT TERM...BANACOS
LONG TERM...SISSON
AVIATION...SISSON
HYDROLOGY...TEAM BTV
Hazardous weather outlook, Apr 22, 3:19 AM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
319 AM EDT WED APR 22 2015

NYZ026>031-034-035-087-VTZ001>012-016>019-230730-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
319 AM EDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Vermont, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.